Iowa, 2004Tornadoes and Flash Flooding in Iowa, June 11, 2004
June 11, 2004 · NWS DMX · 70 events in 14 counties and zones
A very unstable situation took shape over Iowa during the day on the 11th. S.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $632,000
- Crop damage
- $245,000
- Events
- 70
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very unstable situation took shape over Iowa during the day on the 11th. A nearly stationary frontal boundary extended nearly east to west across the state along U.S. Highway 20, or roughly from Fort Dodge to Waterloo. Very unstable air was to the south of the front with dew point temperatures in the low to mid 70s common. By early afternoon, CAPE values were near 5000 J/KG with lifted indices in the -10 to -12 C. range. A dry line advanced east toward the state along with the passage of a short wave lifting northeast across the area. Thunderstorms fired along the triple point by the early afternoon hours in northwest Iowa. The storms became severe very quickly and produced tornadoes as the sounding profile became very favorable. In addition, significant mid level cooling took place as 700 mb temperatures fell several degrees during the day. Most of the storms remained over the north third of the state with numerous reports of tornadoes. The bulk of the tornadoes progressed southeast from northwest Iowa into the central counties of the state as the afternoon turned into evening. For the most part, the tornadoes were quite small with only a few remaining on the ground for more than a few tenths of a mile. Two tornadoes in Palo Alto and Emmet Counties were on the ground for a significant period of time, however they tracked over open country. There were several tornadoes in Webster County. Most of them were also small and did little damage, however one tornado near Otho hit two farmsteads there causing considerable damage. One farmstead was nearly destroyed, including significant damage to the house. Hail was common with the storms with much of it in the three quarter to one and one quarter inch diameter range. There were a few golf ball size hail reports in Webster and Hamilton Counties, and one tennis ball size hail report in Stratford in Hamilton County. Spotty reports of high were were received. Winds were in the 60 to 70 MPH range. Rainfall became a problem in a couple areas. In Kossuth County rainfall of 2 to over 3 inches fell in under 2 hours causing flooding around the County. Several roads became flooded, including Iowa Highway 9 and U.S. Highway 169. Very heavy rain in the 2 to 4 inch range fell in Hamilton County during a 2 hour period. This caused considerable flooding in the county, especially over the northwest half. There was one high wind event. In what turned out to be a high wind event occurred in Marion County. A 60 MPH wind was recorded in Pella. The event was in the wake of the line of thunderstorms and actually effected a several county area with winds of 40 to 50 MPH. Temperatures shot up 9 degrees in a few minutes at the Des Moines Airport as a 51 MPH wind gust pushed the temperature up to 90 during the mid evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 11, 3:00 AM CST, 11 hours earlier.
Area forecast discussion, Jun 11, 3:00 AM CST, 11 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
400 AM CDT FRI JUN 11 2004
.DISCUSSION...
MAIN FCST PROB WL BE WITH THE NEXT 3 DAYS. POTENTIALLY POTENT STTN
TDA WITH INIT CNVCTN LFTG NEWD ACRS THE NORTHWEST AND SHUD BE OUT OF
THE PIX ERY THIS MRNG. LOADED GUN TYPE SOUNDINGS THIS AFTN WITH
DECENT SHEER IN THE UPR LVL DRY SLOT. CERTAINLY FAVORABLE FOR SVR
WX IF WE CAN GET ANY KIND OF HEATING GOING. CAA AT H7 WL
DESTABILIZE THE ATMOS SO THAT CNVCTN WL BE LKLY BY 18Z OR SHORTLY
AFT. A BRK IN ACTION TNGT WITH WRMFNT SAT NGT. GFS LKS TOO OVR
DONE AND WENT WITH THE ETA SCENARIO WITH LATE AFT INTO ERY EVE
DVLPMT GRADUALLY SINKING BY LATE EVE TO THE S. A POTENTIAL PROB FOR
SUN NOT AS CLEAR BUT SHUD BE THE LAST SIG ROUND. COOLING INTO MID
WK AS ADVTZD PAST SVRL DAYS IN GFS. DONT SEE IT GETTING AS COLD AS
GFS FCST, HWVR WL NEED TO WATCH HOW NLY THE FLOW GETS WITH SNO
FIELDS FARTHER S THAN NORMAL NR A PABR-CYYZ LN.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 11, 8:44 AM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
944 AM CDT FRI JUN 11 2004
...SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND EVENING...
IAZ004>007-015>017-023>028-033>039-044>050-121100-
BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-
EMMET-FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-
KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS-SAC-STORY-TAMA-WEBSTER-
WINNEBAGO-WORTH-WRIGHT-
944 AM CDT FRI JUN 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA
ALONG AND NORTH OF U.S. HIGHWAY 30.
.DAY ONE...TONIGHT AND FRIDAY
THUNDERSTORMS WILL FIRE OVER WESTERN IOWA BY NOON OR SHORTLY AFTER
AND ADVANCE ACROSS THE AREA THIS AFTERNOON AND EVENING. LARGE HAIL
OF GOLFBALL SIZE OR LARGER IS LIKELY WITH SOME OF THE STORMS...ALONG
WITH DAMAGING STRAIGHT LINE WINDS OF MORE THAN 70 MPH. CONDITIONS
ARE ALSO FAVORABLE FOR TORNADOES. A FEW STRONG TORNADOES ARE
POSSIBLE...WITH THE HIGHEST RISK AREA BETWEEN THE HIGHWAY 20 AND
HIGHWAY 30 CORRIDORS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY.
ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE SATURDAY
AFTERNOON INTO SATURDAY NIGHT. THERE IS ONLY A SLIGHT RISK OF
SEVERE THUNDERSTORMS WITH THE BEST CHANCE FOR SEVERE WEATHER
WILL BE TO THE SOUTH OF US.
ANOTHER FRONTAL SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS AGAIN
MONDAY. AT THIS TIME IT IS DIFFICULT TO PINPOINT THE SEVERE
WEATHER POTENTIAL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED FROM NOON UNTIL 9 PM THIS
AFTERNOON. SPOTTER ACTIVATION MAY BE NEEDED SATURDAY EVENING AND
SUNDAY AFTERNOON.
IAZ057>062-070>075-081>086-092>097-121100-
ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-DECATUR-
GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK-POWESHIEK-
RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE-
944 AM CDT FRI JUN 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA...SOUTH OF U.S. HIGHWAY 30.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS INITIATION IS EXPECTED ACROSS WESTERN IOWA BY NOON OR
SHORTLY AFTER..WITH STORMS ADVANCING EAST ACROSS THE AREA THIS
AFTERNOON AND EVENING. THE AREAL COVERAGE OF STORMS SOUTH OF HIGHWAY
30 IS NOT EXPECTED TO BE AS LARGE AS AREAS TO THE NORTH. HOWEVER A
FEW SEVERE THUNDERSTORMS ARE EXPECTED...WITH THE MAIN THREATS
BEING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. ISOLATED
TORNADOES CANNOT BE RULED OUT...WITH THE MOST FAVORED AREA LOCATED
BETWEEN HIGHWAY 30 AND INTERSTATE 80.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY.
ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE SATURDAY
AFTERNOON INTO SATURDAY NIGHT. THUNDERSTORMS WILL FORM LATE IN
THE AFTERNOON AND LAST THROUGH THE NIGHT. THE BEST CHANCE OF
SEVERE WEATHER IS WITHIN THE FIRST FEW HOURS AFTER INCEPTION.
ANOTHER FRONTAL SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS AGAIN
MONDAY. AT THIS TIME IT IS DIFFICULT TO PINPOINT THE SEVERE
WEATHER POTENTIAL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED FROM NOON UNTIL 9 PM THIS
AFTERNOON. SPOTTER ACTIVATION MAY BE NEEDED LATE SATURDAY
INTO SATURDAY EVENING AND SUNDAY AFTERNOON.
KINNEY
In the hours before
Special weather statement, Jun 11, 1:43 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
243 PM CDT FRI JUN 11 2004
IAZ004>007-015>017-023>028-033>039-120000-
...TORNADO WATCH #436 REMAINS IN EFFECT UNTIL 700 PM CDT FOR THE
COUNTIES OF...
BLACK HAWK BREMER BUTLER
CALHOUN CERRO GORDO EMMET
FRANKLIN GRUNDY HAMILTON
HANCOCK HARDIN HUMBOLDT
KOSSUTH PALO ALTO POCAHONTAS
SAC WEBSTER WINNEBAGO
WORTH WRIGHT
Event by event
49 hail, 12 tornado, 6 thunderstorm wind, 2 flash flood, 1 high wind. Local standard time, as filed.
Tornado, Palo Alto
- When
- June 11, 2:00 PM CST to 2:28 PM CST
- Where
- Palo Alto County, 1 mi W of Ruthven
- Rating
- F1
- Path length
- 9 mi
- Path width
- 450 yd
- Property damage
- $10,000
- Crop damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.133, -94.933
Tornado tracked through mostly open area with only minor damage reported.
Hail, Emmet
- When
- June 11, 2:44 PM CST
- Where
- Emmet County, 3 mi W of Ringsted
- Measured
- 0.75 in hail
- Crop damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.300, -94.583
Hail, Emmet
- When
- June 11, 2:46 PM CST
- Where
- Emmet County, 3 mi W of Ringsted
- Measured
- 1 in hail
- Property damage
- $2,000
- Crop damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.300, -94.583
Tornado, Emmet
- When
- June 11, 2:50 PM CST to 3:02 PM CST
- Where
- Emmet County, 1 mi W of Ringsted
- Rating
- F1
- Path length
- 6 mi
- Path width
- 200 yd
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.300, -94.533
Tonado tracked through open country with little damage reported.
Hail, Emmet
- When
- June 11, 3:18 PM CST
- Where
- Emmet County, 3 mi NW of Ringsted
- Measured
- 0.75 in hail
- Crop damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.333, -94.567
Hail, Emmet
- When
- June 11, 3:29 PM CST
- Where
- Emmet County, Armstrong
- Measured
- 0.75 in hail
- Crop damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.400, -94.500
Hail, Kossuth
- When
- June 11, 3:37 PM CST
- Where
- Kossuth County, 6 mi WNW of Swea City
- Measured
- 1 in hail
- Property damage
- $2,000
- Crop damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 43.417, -94.417
Hail, Palo Alto
- When
- June 11, 3:43 PM CST
- Where
- Palo Alto County, 5 mi NNE of Emmetsburg
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.183, -94.667
Hail, Emmet
- When
- June 11, 3:45 PM CST
- Where
- Emmet County, Ringsted
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Crop damage
- $3,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 43.300, -94.517
Hail, Kossuth
- When
- June 11, 4:11 PM CST
- Where
- Kossuth County, 5 mi SW of Swea City
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.333, -94.367
Thunderstorm Wind, Kossuth
- When
- June 11, 4:33 PM CST
- Where
- Kossuth County, Bancroft
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 43.283, -94.217
Thunderstorm Wind, Kossuth
- When
- June 11, 4:53 PM CST
- Where
- Kossuth County, 2 mi N of Lakota
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.417, -94.100
Flash Flood, Kossuth
- When
- June 11, 5:00 PM CST to 8:15 PM CST
- Where
- Kossuth County, Countywide
- Property damage
- $50,000
- Crop damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.204, -94.207 (the zone’s center; the record gives no point)
Hail, Kossuth
- When
- June 11, 5:05 PM CST
- Where
- Kossuth County, 4 mi SSW of Algona
- Measured
- 0.75 in hail
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.017, -94.267
Hail, Kossuth
- When
- June 11, 5:07 PM CST
- Where
- Kossuth County, Titonka
- Measured
- 0.75 in hail
- Crop damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.233, -94.050
Hail, Kossuth
- When
- June 11, 5:08 PM CST
- Where
- Kossuth County, Algona
- Measured
- 1 in hail
- Property damage
- $10,000
- Crop damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.067, -94.233
Hail, Humboldt
- When
- June 11, 5:11 PM CST
- Where
- Humboldt County, Rutland
- Measured
- 1 in hail
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.767, -94.300
Hail, Pocahontas
- When
- June 11, 5:12 PM CST
- Where
- Pocahontas County, 4 mi SE of Palmer
- Measured
- 0.75 in hail
- Crop damage
- $5,000
- Reported by
- STORM CHASER
- Coordinates
- 42.600, -94.550
Hail, Webster
- When
- June 11, 5:22 PM CST
- Where
- Webster County, 1 mi N of Clare
- Measured
- 0.88 in hail
- Property damage
- $2,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.600, -94.350
Tornado, Webster
- When
- June 11, 5:35 PM CST
- Where
- Webster County, 1 mi SE of Barnum
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 25 yd
- Reported by
- STORM CHASER
- Coordinates
- 42.500, -94.517
Brief tornado touchdown in open areas of the county.
Tornado, Calhoun
- When
- June 11, 5:35 PM CST to 5:37 PM CST
- Where
- Calhoun County, Somers
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 30 yd
- Crop damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.383, -94.433
Several brief touchdowns in open fields near Somers.
Tornado, Webster
- When
- June 11, 5:36 PM CST to 5:37 PM CST
- Where
- Webster County, 2 mi W of Moorland
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 30 yd
- Crop damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.433, -94.333
Brief touchdown in open fields.
Tornado, Webster
- When
- June 11, 5:39 PM CST to 5:42 PM CST
- Where
- Webster County, 1 mi W of Moorland
- Rating
- F0
- Path length
- 0.7 mi
- Path width
- 40 yd
- Crop damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.433, -94.317
Rope like tornado touched down several times west of Moorland in open fields.
Hail, Taylor
- When
- June 11, 5:46 PM CST
- Where
- Taylor County, 7 mi S of New Market
- Measured
- 0.88 in hail
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.633, -94.900
Hail, Webster
- When
- June 11, 5:49 PM CST
- Where
- Webster County, 2 mi WNW of Ft Dodge
- Measured
- 1 in hail
- Property damage
- $2,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.517, -94.217
Hail, Webster
- When
- June 11, 5:51 PM CST
- Where
- Webster County, 3 mi WNW of Ft Dodge
- Measured
- 1 in hail
- Property damage
- $2,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.517, -94.233
Hail, Webster
- When
- June 11, 5:52 PM CST
- Where
- Webster County, 1 mi NW of Ft Dodge
- Measured
- 1 in hail
- Property damage
- $2,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.517, -94.200
Hail, Webster
- When
- June 11, 5:53 PM CST
- Where
- Webster County, 1 mi N of Ft Dodge
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.517, -94.183
Hail, Webster
- When
- June 11, 5:54 PM CST
- Where
- Webster County, Ft Dodge
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.500, -94.183
Hail, Webster
- When
- June 11, 5:55 PM CST
- Where
- Webster County, 1 mi E of Ft Dodge
- Measured
- 1 in hail
- Property damage
- $2,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.500, -94.167
Hail, Webster
- When
- June 11, 5:57 PM CST
- Where
- Webster County, 4 mi S of Badger
- Measured
- 1 in hail
- Property damage
- $2,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.567, -94.150
Hail, Webster
- When
- June 11, 6:00 PM CST
- Where
- Webster County, Ft Dodge
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.500, -94.183
Thunderstorm Wind, Webster
- When
- June 11, 6:00 PM CST
- Where
- Webster County, 2 mi E of Badger
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.617, -94.117
Hail, Webster
- When
- June 11, 6:00 PM CST
- Where
- Webster County, 2 mi E of Badger
- Measured
- 0.75 in hail
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.617, -94.117
Hail, Webster
- When
- June 11, 6:02 PM CST
- Where
- Webster County, Ft Dodge
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.500, -94.183
Hail, Webster
- When
- June 11, 6:05 PM CST
- Where
- Webster County, 1 mi NE of Ft Dodge
- Measured
- 1.25 in hail
- Property damage
- $10,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.517, -94.167
Hail, Webster
- When
- June 11, 6:07 PM CST
- Where
- Webster County, 1 mi SSE of Ft Dodge
- Measured
- 1.25 in hail
- Property damage
- $10,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.483, -94.183
Hail, Webster
- When
- June 11, 6:09 PM CST
- Where
- Webster County, Ft Dodge
- Measured
- 1.75 in hail
- Property damage
- $50,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.500, -94.183
Hail, Webster
- When
- June 11, 6:11 PM CST
- Where
- Webster County, Ft Dodge
- Measured
- 0.88 in hail
- Property damage
- $5,000
- Crop damage
- $3,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.500, -94.183
Hail, Webster
- When
- June 11, 6:11 PM CST
- Where
- Webster County, Ft Dodge
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.500, -94.183
Hail, Webster
- When
- June 11, 6:12 PM CST
- Where
- Webster County, Ft Dodge
- Measured
- 0.88 in hail
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.500, -94.183
Thunderstorm Wind, Wright
- When
- June 11, 6:15 PM CST
- Where
- Wright County, Clarion
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.733, -93.733
Tornado, Webster
- When
- June 11, 6:20 PM CST to 6:25 PM CST
- Where
- Webster County, 3 mi SW of Otho
- Rating
- F0
- Path length
- 0.7 mi
- Path width
- 40 yd
- Property damage
- $100,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.383, -94.183
Tornado touched down south of Otho and caused extensive damage to two farmsteads.
Hail, Webster
- When
- June 11, 6:20 PM CST
- Where
- Webster County, 2 mi NE of Otho
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Crop damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.433, -94.117
Hail, Webster
- When
- June 11, 6:25 PM CST
- Where
- Webster County, 3 mi NW of Duncombe
- Measured
- 1 in hail
- Property damage
- $3,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.500, -94.017
Tornado, Webster
- When
- June 11, 6:30 PM CST to 6:44 PM CST
- Where
- Webster County, 3 mi SW of Lehigh
- Rating
- F0
- Path length
- 7 mi
- Path width
- 30 yd
- Crop damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.333, -94.083
Tornado was very small and remained in open country. The track of the tornado was very intermittent as well.
Hail, Ringgold
- When
- June 11, 6:30 PM CST
- Where
- Ringgold County, 1 mi N of Clearfield
- Measured
- 0.88 in hail
- Property damage
- $2,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.817, -94.467
Hail, Ringgold
- When
- June 11, 6:30 PM CST
- Where
- Ringgold County, 4 mi W of Diagonal
- Measured
- 1 in hail
- Property damage
- $3,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.800, -94.417
Tornado, Webster
- When
- June 11, 6:41 PM CST
- Where
- Webster County, 3 mi E of Dayton
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 25 yd
- Crop damage
- $2,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.267, -94.000
Brief touchdown in open country.
Hail, Hamilton
- When
- June 11, 6:47 PM CST
- Where
- Hamilton County, 3 mi W of Webster City
- Measured
- 1 in hail
- Property damage
- $2,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.467, -93.883
Tornado, Webster
- When
- June 11, 6:49 PM CST
- Where
- Webster County, 2 mi W of Lehigh
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 25 yd
- Crop damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.367, -94.083
Brief touchdown in open field.
Hail, Webster
- When
- June 11, 6:49 PM CST
- Where
- Webster County, 2 mi S of Burnside
- Measured
- 1 in hail
- Property damage
- $2,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.317, -94.100
Hail, Hamilton
- When
- June 11, 7:00 PM CST
- Where
- Hamilton County, 4 mi NW of Webster City
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.500, -93.867
Hail, Hamilton
- When
- June 11, 7:15 PM CST
- Where
- Hamilton County, Webster City
- Measured
- 1.5 in hail
- Property damage
- $25,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.467, -93.817
Hail, Hamilton
- When
- June 11, 7:27 PM CST
- Where
- Hamilton County, Webster City
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.467, -93.817
Hail, Hamilton
- When
- June 11, 7:28 PM CST
- Where
- Hamilton County, Stratford
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.267, -93.933
Hail, Hamilton
- When
- June 11, 7:30 PM CST
- Where
- Hamilton County, 2 mi W of Stratford
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Crop damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.267, -93.967
Hail, Hamilton
- When
- June 11, 7:32 PM CST
- Where
- Hamilton County, Stratford
- Measured
- 2 in hail
- Property damage
- $50,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 42.267, -93.933
Hail, Hamilton
- When
- June 11, 7:36 PM CST
- Where
- Hamilton County, Stratford
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.267, -93.933
Hail, Hamilton
- When
- June 11, 7:36 PM CST
- Where
- Hamilton County, 2 mi W of Stratford
- Measured
- 0.75 in hail
- Crop damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.267, -93.967
Hail, Hamilton
- When
- June 11, 7:40 PM CST
- Where
- Hamilton County, Stratford
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.267, -93.933
Tornado, Boone
- When
- June 11, 7:45 PM CST to 7:46 PM CST
- Where
- Boone County, 4 mi E of Pilot Mound
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 40 yd
- Crop damage
- $3,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.167, -93.950
Tornado touched down in open areas east of Pilot Mound.
Thunderstorm Wind, Boone
- When
- June 11, 7:52 PM CST
- Where
- Boone County, 1 mi E of Pilot Mound
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.167, -94.000
Flash Flood, Hamilton
- When
- June 11, 8:00 PM CST to 10:45 PM CST
- Where
- Hamilton County, Countywide
- Property damage
- $100,000
- Crop damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.384, -93.707 (the zone’s center; the record gives no point)
Tornado, Boone
- When
- June 11, 8:01 PM CST
- Where
- Boone County, 3 mi N of Boone
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Crop damage
- $1,000
- Reported by
- STORM CHASER
- Coordinates
- 42.117, -93.883
Tornado reported by chase team to be on the ground in open country for 20 seconds.
Hail, Story
- When
- June 11, 8:30 PM CST
- Where
- Story County, 2 mi W of Story City
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Crop damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.183, -93.633
Thunderstorm Wind, Story
- When
- June 11, 8:50 PM CST
- Where
- Story County, Mc Callsburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.167, -93.400
Hail, Story
- When
- June 11, 8:55 PM CST
- Where
- Story County, 3 mi N of Nevada
- Measured
- 1 in hail
- Property damage
- $3,000
- Crop damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.067, -93.450
Hail, Story
- When
- June 11, 9:13 PM CST
- Where
- Story County, 2 mi W of Colo
- Measured
- 0.75 in hail
- Crop damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.017, -93.350
High Wind, Marion
- When
- June 11, 10:07 PM CST
- Where
- Marion forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.334, -93.099 (the zone’s center; the record gives no point)
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Minnesota, June 11, 2004$3.0 million · F3 · 4 events
- Tornadoes in Iowa, June 11, 2004$351,000 · F3 · 3 events
- Tornadoes in Iowa, June 11, 2004$50,000 · F3 · 2 events
- Tornado and Hail in Texas, June 11, 20043 injured · $350,000 · F2 · 8 events
- Tornado in Iowa, June 11, 2004$500,000 · F2 · 1 event
- Flooding in Wisconsin, June 11 to 12, 2004$21 million · 2 events
- Flooding in Indiana, June 11 to 28, 2004$300,000 · 8 events
- Flash Flood and Hail in Kansas, June 11 to 12, 2004$119,000 · 2.75 in hail · 21 events
- Lightning Strike in Georgia, June 11, 2004$150,000 · 1 event
- Tornadoes and Hail in Minnesota, June 11, 2004F1 · 33 events
- Flash Flood and Hail in Texas, June 11, 2004$95,000 · 1.75 in hail · 5 events
- Tornado and Hail in North Carolina, June 11, 2004$21,000 · F1 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405212, 5405213, 5405214, 5405215, 5405216, 5405217, 5405218, 5405219, 5405220, 5405221, 5405222, 5405223, 5405226, 5405224, 5405225, 5405227, 5405229, 5405230, 5405231, 5405232, 5405290, 5405291, 5405292, 5405293, 5405294, 5405295, 5405296, 5405297, 5405298, 5405299, 5405300, 5405301, 5405302, 5405303, 5405304, 5405305, 5405306, 5405307, 5405228, 5405308, and more.